Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 45, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 25, 2018, 4:12 AM CST. It took effect at Nov 25, 2018, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2018, 4:12 AM CST (10:12 UTC)
- In effect from
- Nov 25, 2018, 9:00 PM CST
- Expired
- Nov 26, 2018, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
069 WHUS74 KMOB 251012 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 412 AM CST Sun Nov 25 2018 GMZ631-632-251815- /O.EXT.KMOB.MF.Y.0023.000000T0000Z-181125T1500Z/ /O.NEW.KMOB.SC.Y.0045.181126T0300Z-181126T1800Z/ Southern Mobile Bay-Mississippi Sound- 412 AM CST Sun Nov 25 2018 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 9 PM this evening to noon CST Monday. * WINDS...Becoming west near 20 knots this evening then becoming northwest. * WAVES/SEAS...Around 2 feet. * Visibility...Less than 1 mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-670-675-251815- /O.NEW.KMOB.SC.Y.0045.181126T0300Z-181126T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 412 AM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 9 PM this evening to noon CST Monday. * WINDS...Becoming west near 20 knots this evening then becoming northwest. * WAVES/SEAS...Building to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ630-251500- /O.EXT.KMOB.MF.Y.0023.000000T0000Z-181125T1500Z/ Northern Mobile Bay- 412 AM CST Sun Nov 25 2018 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * VISIBILITY...Less than 1 mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
717 WHUS74 KMOB 251359 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 759 AM CST Sun Nov 25 2018 GMZ631-632-252200- /O.CAN.KMOB.MF.Y.0023.000000T0000Z-181125T1500Z/ /O.CON.KMOB.SC.Y.0045.181126T0300Z-181126T1800Z/ Southern Mobile Bay-Mississippi Sound- 759 AM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Dense Fog Advisory. * WINDS...Becoming west near 20 knots this evening then becoming northwest. * WAVES/SEAS...Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ630-251500- /O.CAN.KMOB.MF.Y.0023.000000T0000Z-181125T1500Z/ Northern Mobile Bay- 759 AM CST Sun Nov 25 2018 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Dense Fog Advisory. $$ GMZ650-655-670-675-252200- /O.CON.KMOB.SC.Y.0045.181126T0300Z-181126T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 759 AM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... * WINDS...Becoming west near 20 knots this evening then becoming northwest. * WAVES/SEAS...Building to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
660 WHUS74 KMOB 252122 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 322 PM CST Sun Nov 25 2018 GMZ631-632-650-655-670-675-260530- /O.CON.KMOB.SC.Y.0045.181126T0300Z-181126T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 322 PM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... * WINDS...Becoming west near 20 knots this evening then becoming northwest overnight. * WAVES/SEAS...Building to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
804 WHUS74 KMOB 260325 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 925 PM CST Sun Nov 25 2018 GMZ630-633-634-261130- /O.EXA.KMOB.SC.Y.0045.000000T0000Z-181126T1800Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- 925 PM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until noon CST Monday. * WINDS...Becoming west near 20 knots this evening then becoming northwest 20 knots and gusty late tonight into Monday morning. * WAVES/SEAS...Up to 2 feet by Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-650-655-670-675-261130- /O.CON.KMOB.SC.Y.0045.000000T0000Z-181126T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 925 PM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WINDS...Becoming west near 20 knots this evening then becoming northwest 20 knots and gusty late tonight into Monday morning. * WAVES/SEAS...Waves up to 2 feet over bays and building to 4 to 7 feet well offshore by Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
587 WHUS74 KMOB 261030 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 430 AM CST Mon Nov 26 2018 GMZ630>634-650-655-670-675-261800- /O.CON.KMOB.SC.Y.0045.000000T0000Z-181126T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 430 AM CST Mon Nov 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...Northwest 20 to 25 knots. * WAVES/SEAS...Waves up to 2 feet over bays and building to 5 to 8 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 11:35 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 24, 11:35 PM CST, 4 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1135 PM CST Sat Nov 24 2018
.DISCUSSION...See updated information below.
&&
.UPDATE...Dense fog has developed across most of Inland Mobile and
Inland Baldwin counties including Mobile Bay. We have issued a
Dense Fog Advisory through 14z for most of the inland counties and
we expect dense fog to become more widespread later this evening. BB/03
&&
.MARINE...Dense fog was being observed across most of Mobile Bay.
We have issued a Dense Fog Advisory for Mobile Bay and the
Mississippi Sound through 14z. We expect fog to become more
widespread across Southern Mobile Bay and the Mississippi Sound
later tonight. Have updated the grids to show areas of dense fog
over Mobile Bay and the Mississippi Sound through the morning. BB/03
&&
.AVIATION...
06Z issuance...Patchy dense fog has formed over our western
counties mainly focused around Mobile Bay. LIFR is being observed
at KBFM and KMOB with some IFR at other inland locations. LIFR
and IFR conditions will continue into the morning until the dense
fog begins to mix out around 14z. Winds will remain light and
variable tonight then becoming southeasterly and increasing to 5
to 10 knots tomorrow morning. Some low to mid clouds will remain
with VFR and MVFR conditions likely through 18z. A few showers
could be possible in the western areas after 18z. BB/03
&&
.PREV DISCUSSION... /issued 939 PM CST Sat Nov 24 2018/
DISCUSSION...See updated information for land and marine areas below.
UPDATE...Overall the forecast remains on schedule. We have seen
some patchy fog developing slightly earlier than expected mainly
around Mobile Bay. We plan to hold off on a Dense Fog Advisory for
now as the fog is localized and not dense enough to warrant an
advisory. However, if fog becomes more widespread and consistent,
a Dense Fog Advisory may be needed later this evening into
tomorrow morning. BB/03
MARINE...Marine observations in Northern Mobile Bay have shown
some patchy fog beginning to develop. A Dense Fog Advisory for
Mobile Bay may be needed later this evening into early tomorrow
morning as fog increases in coverage. Given the recent
observations, we went ahead and extended the wording for patchy
dense fog into Southern Mobile Bay through 7 AM CST in the Coastal
Waters Forecast. BB/03
PREV DISCUSSION... /issued 550 PM CST Sat Nov 24 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
00Z issuance...VFR conditions will persist till around 06z
tonight with a light north wind becoming south southeasterly after
sunset. Expect patchy fog to develop around 06z and persist into
the morning with IFR conditions likely tonight. Fog will likely
be concentrated around Mobile Bay and our inland/western counties
including KMOB and KBFM. Some LIFR conditions could be possible
starting around 09z and continue to about 13z. Fog should begin
to mix out around 15z and VFR/MVFR conditions will return. BB/03
PREV DISCUSSION... /issued 402 PM CST Sat Nov 24 2018/
NEAR TERM /Now Through Sunday night/...A dry mostly zonal mid
level flow pattern will persist across the forecast area tonight,
and no precipitation is expected. A surface ridge of high pressure
will move eastward across the southeastern U.S. and Appalachian
Mountains vicinity tonight as the next deepening area of low
pressure over the Plains states. A very shallow moist airmass near
the surface will favor the development of patchy fog across much
of the forecast area again tonight, some of which could become
locally dense after midnight. The latest high resolution and
probabilistic guidance indicates that the best potential for
dense fog may be across portions of southeast Mississippi and
adjacent southwest Alabama again late tonight and early Sunday
morning, and possibly over interior portions of south cental
Alabama. We have included mention of patchy dense fog over
interior portions of the region again overnight, and later shifts
will monitor observational trends closely for potential Dense Fog
Advisory issuance. The effects of cool surface ridging should
allow for overnight lows in the mid 40s to around 50 over the
interior, and lower to mid 50s near the immediate coast.
An increasingly moist southwesterly flow aloft will develop across
the central Gulf Coast region on Sunday as 80+ knot mid level jet
streak lifts across central Mississippi and Alabama on the base of
the next upper trough and associated cold front approaching the
Mississippi Valley region. Our forecast area will be in the favored
region of ascent ahead of these features, which should allow for the
development of scattered showers and a few thunderstorms across the
area going into Sunday afternoon. Deep layer forcing and ascent
gradually shifts toward the eastern and southeastern portion of the
region Sunday evening into late Sunday night, and will have the
highest POPs shifting roughly east of the I-65 corridor after
midnight. Forecast soundings indicate that instability will mostly
be rooted aloft around 900-800 mb, with MUCAPE values up to 500-800
J/KG over southern portions of the region. Given the modest
instability and decent low level shear, cannot rule out a few
stronger storms capable of producing strong and gusty winds Sunday
afternoon and evening, but the overall severe weather potential still
looks very low. The cold front passes across the region late Sunday
night with lows ranging in the 40s over most inland locations. /21
SHORT TERM /Monday Through Tuesday night/...Several lobes of
shortwave energy sweep around an upper low situated over the Great
Lakes through the Short Term. This energy pushes a dry, colder
airmass south over the Southeast, and initially for the forecast,
this pushes any residual showers over the area Monday south before
bringing temperatures well below seasonal. Highs for Monday are
expected to range from close to 50 north to upper 50s along the
coast.
Monday night the colder air moving over the area brings lows
temperatures at or below freezing to the majority of the forecast
area. Our coastal zones have generally remained above freezing so
far, and with this forecast, are expected to remain just above
freezing. Any cooler, a Freeze Watch/Warning may be needed. North of
the coast, lows ranging from upper 20s to near freezing are
expected.
Tuesday into Tuesday night, the colder airmass settles over the
Southeast, bringing temps a bit cooler than Monday/Monday night.
Highs Tuesday in the low to mid 50s expected, with lows Tuesday
night expected to range from mid 20s north to mid 30s closer to the
coast. /16
LONG TERM /Wednesday Through Saturday/...The Long Term starts in
general agreement amongst the guidance Wednesday into Thursday as
shortwave energy moves over the Plains. Surface high pressure that
has moved over the area Tuesday night into Wednesday shifts east as
this energy passes north of the area, bring a return of onshore flow
and increasing moisture levels by Thursday, and temperatures
beginning to rise.
Guidance begins to diverge Thursday on, with the GFS advertising a
more vigorous shortwave passing and bringing a chance of rain
Thursday into Thursday night along with a weak cold frontal passage.
The ECMWF keeps any rain west of the area, with the area remaining
under weaker southerly flow due to a much weaker second shortwave
passing north of the area. The GFS ensembles are advertising a low
QPF/low PoP event, and the ECMWF ensembles hinting at a very small
chance of rain, mainly over western portions of the forecast area.
Have leaned towards the ECMWF scenario, with a weaker shortwave
passing north of the area Thursday into Thursday night bringing a
slight chance of rain to mainly areas west of the
Alabama/Mississippi state line. Temps increase to a bit around
seasonal by Thursday, and a bit above by Friday.
Later Friday into the weekend, timing consistency returns in the
guidance, with strength of a developing upper system over the
western Conus the main difference. The ECMWF is advertising a closed
upper system developing over the Desert Southwest, then moving
northeast over the Southern Plains before becoming negatively tilted
Saturday into Saturday night. This scenario pushes a strong cold
front across the area Saturday night into Sunday and brings a chance
of severe weather to the area Saturday into Saturday night. The GFS
is advertising an upper trough developing over the Northern Rockies,
with a weaker shortwave ejecting and remaining remaining more north
of the area. This results in a weaker cold frontal passage Saturday
into Saturday night, and a much, much lower chance of any strong to
marginally severe storms for Saturday/Saturday night. With the
inconsistency that has been present in the guidance, and the fact
that this event occurs on the last period of the forecast, will need
more consistency before any mention of severe weather is made. /16
MARINE...Light northerly flow over the marine area this evening
gradually becomes southeasterly by Sunday morning as high pressure
shifts east of the region. A moderate southerly to southwesterly
flow returns Sunday into Sunday evening ahead of the next
approaching cold front. A moderate to strong offshore flow develops
Sunday night into Monday following frontal passage, and a Small
Craft Advisory may become necessary over portions of the marine area
during this time frame. Moderate offshore flow looks to persist into
at least early Wednesday. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Dense Fog Advisory until 8 AM CST Sunday for ALZ051>060-261>266.
FL...None.
MS...Dense Fog Advisory until 8 AM CST Sunday for MSZ067-075-076-078-
079.
GM...Dense Fog Advisory until 8 AM CST Sunday for GMZ630>632.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Nov 24, 12:28 PM CST, 15 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1228 PM CST Sat Nov 24 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251830- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1228 PM CST Sat Nov 24 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight Patchy dense fog may develop across the region late tonight. Visibility may become reduced to less than one half mile in some places. There is a moderate risk of rip currents along area beaches through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A moderate risk of rip currents will continue along area beaches through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ630>636-650-655-670-675-251830- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1228 PM CST Sat Nov 24 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous wind and sea conditions for small craft are likely Sunday night through early next week.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 11:37 PM CST | Dense Fog Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 9 hr |
| Nov 24, 11:39 PM CST | Marine Dense Fog Advisory | MOB | 8 hr | |
| Nov 25, 4:54 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 23 hr |
| Nov 25, 3:11 PM CST | Special Marine Warning | MOB | 64 min | |
| Nov 25, 3:14 PM CST | Special Weather Statement | MOB | Mobile | 46 min |
| Nov 25, 3:39 PM CST | Special Marine Warning | MOB | 51 min | |
| Nov 25, 4:04 PM CST | Special Marine Warning | MOB | 35 min | |
| Nov 25, 4:07 PM CST | Special Marine Warning | MOB | 53 min | |
| Nov 25, 4:12 PM CST | Special Marine Warning | MOB | 93 min | |
| Nov 25, 5:04 PM CST | Special Marine Warning | MOB | 86 min | |
| Nov 25, 5:21 PM CST | Special Marine Warning | MOB | 84 min | |
| Nov 25, 5:59 PM CST | Special Marine Warning | MOB | 91 min |
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.